Utah, 2025Winter Weather in Utah, December 2 to 3, 2025
December 2 to 3, 2025 · NWS GJT · 2 events in 2 counties and zones
A second upper level low pressure trough and cold front moved through the area on the heels of the previous one at the beginning of December, bringing moderate snowfall to the central and southern mountains of western Colorado and eastern Utah. As this trough moved through the Four Corners, light to moderate snow also fell across portions of the southwest Colorado valleys.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A second upper level low pressure trough and cold front moved through the area on the heels of the previous one at the beginning of December, bringing moderate snowfall to the central and southern mountains of western Colorado and eastern Utah. As this trough moved through the Four Corners, light to moderate snow also fell across portions of the southwest Colorado valleys.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Dec 1, 9:41 PM MST, 3 hours 19 minutes earlier. Its key messages:
- Very cold overnight lows expected especially for the lower valleys with snow cover.
- More snow moves in Tuesday and continues through Thursday. 4 to 8 inches of new snow looks possible with this next system.
- Another system may move in for the weekend keeping unsettled weather in the forecast.
Area forecast discussion, Dec 1, 9:41 PM MST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
941 PM MST Mon Dec 1 2025
.KEY MESSAGES...
- Very cold overnight lows expected especially for the lower
valleys with snow cover.
- More snow moves in Tuesday and continues through Thursday. 4
to 8 inches of new snow looks possible with this next system.
- Another system may move in for the weekend keeping unsettled
weather in the forecast.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 1248 PM MST Mon Dec 1 2025
As expected, plenty of sunny skies can be found across the area
as cooler air continues to move in from the northwest. Efficient
radiational cooling tonight will bring the coldest overnight
lows of the season so far, especially for those low valleys that
has seen some snow. Having said that, increasing clouds up
north may keep overnight lows in check. This benign weather
will be short- lived as the next system moves in tomorrow
morning and brings another round of snowfall to the region. An
upper level trough will approach the area Tuesday and ahead of
this trough, a weak impulse will bring some light snow to the
northern valleys and mountains. Through the evening hours look
for 1 to maybe 2 inches of snow. There might be a brief lull
Tuesday evening before the trough and surface cold front moves
through. This starts late Tuesday night and continues into
Wednesday. More on that below. This does look to be a drawn out
event with only an inch or two of snow every 6 hours. After
discussion with BOU and PUB, will hold off on any advisories for
now. The heaviest snowfall does look to occur along the front
Wednesday morning so still have some time to hammer out the
finer details.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 1248 PM MST Mon Dec 1 2025
On Wednesday the midlevel trough passes over the region pushing
another cold front through the area. This lift will support
scattered snow showers and perhaps rain in the lower valleys in
Utah. By the afternoon steep lapse rates and surface heating will
result in orographic snow showers in the mountains. By Wednesday
evening the trough and front lift out over the Plains causing the
showers to diminish. Most locations will be dry by late Thursday
morning. Temperatures will warm a few degrees ahead of the front and
cool a few degrees behind it. Snow amounts are still uncertain, but
in general the mountains are looking at 4-8 inches with locally
higher amounts upwards of 12 inches. Some valleys could get a few
inches as well. Like previous systems guidance seems to be under
forecasting QPF, so these totals could go up with time. Also, like
the last system there is a potential for instability and banding,
which can enhance snowfall locally. A brief lull ends on Friday as a
plume of moisture streams in from the northwest. This means another
round of orographic snow showers for the northern and central
mountains Friday and Saturday.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 936 PM MST Mon Dec 1 2025
Dense mid-level clouds have begun to move in from the north
tonight ahead of a low pressure system. Snowfall is expected to
degrade conditions as early as sunrise. The most significant
impacts are expected at KHDN, but KASE, KEGE, KRIL, and KTEX
could all see periods of MVFR conditions throughout the next 24
hours. Additionally, low cigs could reach ILS breakpoints for
the majority of terminals (aside from KDRO, KVEL, and KCNY)
this afternoon. Mountain obscuration and mechanical turbulence
will also be of concern.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...TGR
LONG TERM...KJS
AVIATION...TGJT
Hazardous weather outlook, Dec 1, 2:32 AM MST, 22 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
232 AM MST Mon Dec 1 2025
COZ001>014-017>023-UTZ022>025-027>029-020945-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
232 AM MST Mon Dec 1 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
Snow will taper off this morning on our mountains, with a few
flurries falling into midday up against the Continental Divide. Skies
clear across the region this afternoon with sunshine and high
temperatures 5-10 degrees cooler behind the cold front. Overnight
lows Tuesday morning will be some of the coldest of the season with
mountain basins in the single digits and our lower desert valleys
down in the low 20's.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Unsettled conditions are still expected to return Tuesday afternoon,
with additional measurable mountain snowfall expected through
Thursday morning. Another disturbance comes into view this weekend
with snow favoring our northern mountains. Temperatures remain on the
cool side of climatology through the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight, however
spotters are encouraged to report snowfall amounts to the
National Weather Service in Grand Junction.
In the hours before
Local storm report, Dec 1, 7:16 PM MST, 5 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
716 PM MST Mon Dec 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM Snow 1 WSW Monticello 37.87N 109.35W
12/01/2025 M1.5 Inch San Juan UT CO-OP Observer
CO-OP Observer station MTOU1 Monticello.
0800 AM Snow 1 SW Ridgway 38.15N 107.76W
12/01/2025 M6.0 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-29 Ridgway 0.6 SW.
0800 AM Snow 1 SW Ridgway 38.15N 107.76W
12/01/2025 M6.0 Inch Ouray CO Cocorahs
Cocorahs station CO-OR-34 Ridgway 0.8 SW.
0755 AM Snow 5 W Montrose 38.48N 107.97W
12/01/2025 M1.5 Inch Montrose CO Cocorahs
Cocorahs station CO-MT-65 Montrose 5.4 W.
0800 AM Snow 4 NW Montrose 38.53N 107.92W
12/01/2025 M1.7 Inch Montrose CO Cocorahs
Cocorahs station CO-MT-9 Montrose 4.0NW.
0700 AM Snow 4 SSW Dolores 37.42N 108.53W
12/01/2025 M1.3 Inch Montezuma CO Cocorahs
Cocorahs station CO-MZ-58 Dolores 4.0SSW.
0730 AM Snow 1 SW Marvel 37.11N 108.14W
12/01/2025 M1.2 Inch La Plata CO Cocorahs
Cocorahs station CO-LP-26 Hesperus 13.3SSW.
0700 AM Snow 4 NNW Mount Crested But 38.96N 106.99W
12/01/2025 M8.0 Inch Gunnison CO Cocorahs
Cocorahs station CO-GN-18 Crested Butte
6.2N.
0700 AM Snow 2 NW Glenwood Springs 39.57N 107.35W
12/01/2025 M2.2 Inch Garfield CO Cocorahs
Cocorahs station CO-GF-40 Glenwood Springs
1.7NW.
0730 AM Snow Carbondale 39.40N 107.22W
12/01/2025 M3.0 Inch Garfield CO Cocorahs
Cocorahs station CO-GF-47 Carbondale 0.5W.
0800 AM Snow 1 W El Jebel 39.40N 107.10W
12/01/2025 M1.2 Inch Eagle CO Cocorahs
Cocorahs station CO-EG-55 El Jebel 0.8 W.
0800 AM Snow 3 ESE Gypsum 39.63N 106.90W
12/01/2025 M1.5 Inch Eagle CO Cocorahs
Cocorahs station CO-EG-64 Gypsum 3.2 SE.
0700 AM Snow 3 NW Lazear 38.82N 107.81W
12/01/2025 M2.8 Inch Delta CO CO-OP Observer
CO-OP Observer station HCHC2 Hotchkiss 5WNW.
0700 AM Snow 3 NW Lazear 38.81N 107.80W
12/01/2025 M2.8 Inch Delta CO Cocorahs
Cocorahs station CO-DL-16 Hotchkiss 4.7W.
0700 AM Snow 4 NNW Lazear 38.84N 107.80W
12/01/2025 M4.0 Inch Delta CO Cocorahs
Cocorahs station CO-DL-22 Hotchkiss 5.1WNW.
0700 AM Snow 6 ESE Cedaredge 38.86N 107.83W
12/01/2025 M3.8 Inch Delta CO Cocorahs
Cocorahs station CO-DL-26 Hotchkiss 7.1WNW.
0700 AM Snow 1 E Cedaredge 38.90N 107.90W
12/01/2025 M3.3 Inch Delta CO Cocorahs
Cocorahs station CO-DL-54 Cedaredge 1.3 E.
0700 AM Snow 7 ENE Pagosa Springs 37.30N 106.89W
12/01/2025 M1.5 Inch Archuleta CO Cocorahs
Cocorahs station CO-AU-88 Pagosa Springs 7.2
ENE.
0800 AM Snow 8 WNW Pagosa Springs 37.34N 107.15W
12/01/2025 M1.2 Inch Archuleta CO Cocorahs
Cocorahs station CO-AU-53 Pagosa Springs 8.5
WNW.
&&Winter Weather, Tavaputs Plateau
- When
- December 2, 1:00 AM MST to December 3, 11:00 AM MST
- Where
- Tavaputs Plateau forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.554, -109.544 (the zone’s center; the record gives no point)
Generally 6 to 8 inches of snow fell across the area with 7.5 inches of snow at East Willow Creek.
Winter Weather, La Sal & Abajo Mountains
- When
- December 2, 5:00 AM MST to December 3, 11:00 AM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Generally 6 to 8 inches of snow fell across the Abajo Mountains with 6 inches at Gold Basin in the La Sal Mountains.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, December 2, 202536 events
- Winter Storm and Winter Weather in New York, December 2 to 3, 202527 events
- Winter Weather in Virginia, December 2, 202520 events
- Winter Storm and Winter Weather in Vermont, December 2, 202517 events
- Winter Weather in Pennsylvania, December 2, 20251 injured · 7 events
- Winter Storm in New Hampshire, December 2 to 3, 202512 events
- Winter Storm in Maine, December 2 to 3, 202512 events
- Winter Weather in West Virginia, December 2, 202511 events
- Heavy Snow and Winter Weather in Maine, December 2 to 3, 202511 events
- Winter Weather in Ohio, December 2, 20259 events
- Winter Weather in Maryland, December 2, 20259 events
- Winter Weather in Pennsylvania, December 2, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1308279, 1308280.